MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.2R

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL TRAY FIX CEMENTED S.2R
Model Number 02.07.1202R
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 07/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 july 2026 gmk-primary 02.07.1202r tibial tray fix cemented s.2r (k090988) lot.2518198: (b)(4) items manufactured and released on 10-dec-2025.Expiration date: 2030-11-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-primary 02.07.2202r femur ps cemented size 2 r (k090988) lot.2318096: (b)(4) items manufactured and released on 10-oct-2023.Expiration date: 2028-09-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Gmk-primary 02.07.0210psf tibial insert ps fixed size 2/10mm (k090988) lot.2528257: (b)(4) items manufactured and released on 22-jan-2026.Expiration date: 2030-12-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation: an early postoperative periprosthetic joint infection occurred approximately five and a half weeks after primary right cemented total knee arthroplasty and required removal of all components with placement of an antibiotic spacer.A specific potential contamination event occurred during the primary procedure when a medacta representative lost consciousness and fell onto the surgical drapes close to the open surgical field.This event provides a medically plausible route of contamination and may have contributed to the subsequent infection.However, the available evidence does not confirm a direct causal relationship, because the sterile-field breach is not fully characterized and microbiological, surgical, and patient-risk information is unavailable.No evidence currently supports an intrinsic malfunction, manufacturing defect, or mechanical failure of the implanted gmk primary components.The root cause of the infection cannot be definitively determined with the information at hand.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
Revision surgery was performed 1 month and half after the primary due to infection.The surgeon removed all implants and placed antibiotic spacer.During the primary surgical procedure the medacta representative experienced a medical event, lost consciousness, and fell into the open surgical field on the surgical draps before collapsing onto the floor.Following the event, the surgeon initiated the disinfection protocol due to the potential contamination risk of the surgical site.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
TIBIAL TRAY FIX CEMENTED S.2R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25904707
Report Number3005180920-2026-00733
Device Sequence Number15549906
Product Code JWH
UDI-Device Identifier07630030819872
UDI-Public07630030819872
Combination Product (Y/N)N
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.1202R
Device Lot Number2518198
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Initial Report FDA Received Date07/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight65 KG